MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 10/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that two cases with the monofocal intraocular monofocal intraocular lenses (iols) had extremely sticky haptics.On the second case, the doctor was unable to get the haptic off the optic and unfortunately had to close with the haptic still stuck to the optic.Through follow ups, it was indicated that there was no extra maneuvers done to position or remove the lens.That these were standard cataract surgeries.On the second case, one haptic remained firmly attached to the center of the lens and did not release despite multiple attempts.During this process, an anterior capsular rent was created and the patient is seeing a retina specialist to determine if the lens is stable in the bag.The haptic has released from the center of the optic now at post op week-1.The lens remains implanted.No other information was provided.This emdr report captures the issues reported with the second case.A separate report was submitted for the issues reported with the first case.
 
Additional Manufacturer Narrative
Section a2, a3a, a3b, a4, a5, a6: unknown/ not provided.Asku.Section b3: date of event: exact date is unknown/not provided.Best estimate date is prior to (b)(6) 2024.Section d6a: if implanted, give date: unknown, information not provided.Best estimate date is prior to (b)(6) 2024.Section d6b: if explanted; give date: not applicable as the device remains implanted.Device evaluation: the product testing could not be performed as the product was not returned (the lens remains implanted).The reported complaint cannot be confirmed.Manufacturing record review: the manufacturing records for the device were reviewed and the product was manufactured and released according to specification.The search in complaint history revealed one additional complaint was received for the product order number.Although these complaint issues reported are related, the issue could not be confirmed as related to manufacturing.Therefore, no further actions are required.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.
 
Additional Manufacturer Narrative
Corrected data: in review, it was noted that an incorrect awareness date (10/2/2024) was inadvertently entered in section g3 of the initial mdr report instead of "10/1/2024" and an incorrect awareness date (10/28/2024) was entered section g3 for the follow up mdr report #1 instead of 10/9/2024 which this supplemental mdr report is to correct those dates.It was also, noticed that the event date (10/1/2024) was inadvertently not entered in section b3 of the initial mdr or follow up mdr report #1; therefore, the information has been corrected in this supplemental mdr report and the following field has been updated accordingly: section b3: date of event: 10/1/2024.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.
 
Additional Manufacturer Narrative
Additional information/corrected data: in review, it was noticed that an incorrect catalog # (dib00u0210-12) was inadvertently entered in the section "d4" of the initial mdr report instead of "dib00u0210" which the information has been corrected in this supplemental mdr report.In review, it was also noted that the following additional information was inadvertently not entered in the initial mdr report; therefore, the information has been captured in this supplemental mdr report and the following fields were updated accordingly: section b5: additional information received confirmed that the capsule rent pertains to the lens dib00 (sn (b)(6) second case).It was noted that the affected eye was patient¿s left eye.That no vitrectomy was performed.An anterior capsular rent was noted during attempts at lens removal.The rent did not extend to the posterior capsule and there was no vitreous loss.Section a2: age: 75 years.Section a3a: sex: female.Section a3b: gender: cisgender woman/girl.Section d4: additional device information: catalog number: dib00u0210.Section e1: email address: (b)(6) all pertinent information available to johnson & johnson surgical vision, inc., has been submitted.
 
Additional Manufacturer Narrative
Additional information: after further investigation it was identified that this product was part of a production order for which outstanding product was voluntarily recalled.The voluntary recall was limited in scope to lenses from the impacted production orders that were not yet implanted as the issue only presents during procedure and hence there is no further risk to patient safety for implanted lenses.Johnson & johnson surgical vision (jjsv) initiated a field action related to tecnis® eyhance iol (intraocular lens) with tecnis simplicity¿ delivery system (dib00) due to an occurrence of sticky haptics or an unfolding issue.Use of these impacted iols may result in an occurrence of haptics sticking to the optic, which can prevent the lens from unfolding as expected following lens insertion during the surgical procedure.This occurrence has the potential to create a delay in surgery or make implantation more difficult requiring additional surgical steps, such as removal and replacement of the lens.This issue may cause adverse effects, including but not limited to corneal edema and anterior capsule tear.Although unlikely, it can also cause permanent serious injury, including but not limited to corneal damage, which may result in greater than 2 lines loss of best spectacle corrected visual acuity (bscva), despite medical surgical intervention.This issue does not impact all lenses and does not impact lenses already implanted without a complaint.Complaints will continue to be monitored and investigated.Investigation is ongoing and corrective action will be implemented as appropriate.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key20549788
Report Number3012236936-2024-000291
Device Sequence Number8996330
Product Code HQL
UDI-Device Identifier05050474731776
UDI-Public(01)05050474731776(17)270116
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIB00
Device Catalogue NumberDIB00U0210
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2024
Supplement Date Received by Manufacturer10/28/2024
11/06/2024
02/03/2026
Initial Report FDA Received Date10/28/2024
Supplement Report FDA Received Date10/31/2024
11/07/2024
02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3012236936-02-03-26-R-00
Patient Sequence Number1
Patient Age75 YR
Patient SexFemale
Patient RaceWhite